Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2005, 4:52 PM CDT for Dickson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 4:52 PM CDT (21:52 UTC)
- Expired
- May 12, 2005, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 122153
SVROHX
TNC043-122230-
/O.NEW.KOHX.SV.W.0078.050512T2152Z-050512T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKSON COUNTY IN TENNESSEE
* UNTIL 530 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
WHITE BLUFF...OR ABOUT 6 MILES NORTHEAST OF DICKSON...AND MOVING
NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT AREAS EAST AND NORTHEAST OF
CHARLOTTE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3630 8719 3631 8717 3630 8714 3626 8719
3616 8717 3607 8724 3612 8744 3632 8737
3631 8726 3632 8724
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 122220
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT THU MAY 12 2005
TNC043-122230-
/O.CON.KOHX.SV.W.0078.000000T0000Z-050512T2230Z/
DICKSON TN-
520 PM CDT THU MAY 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
NORTHERN DICKSON COUNTY...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
VANLEER...OR ABOUT 10 MILES NORTHWEST OF DICKSON...MOVING NORTH AT 5
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE CHARLOTTE AND SLAYDEN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3630 8719 3633 8718 3631 8715 3627 8720
3609 8717 3611 8754 3635 8753 3632 8726
3632 8725
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 12, 2:30 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU MAY 12 2005 .SHORT TERM...(THROUGH FRI) CURRENT...NEARLY STATIONARY TSRA TO SW OF BNA MOST LIKELY ASSOCIATED WITH WEAK LO LEVEL TROF. ALSO SOME ISOLATED TOPO ACTIVITY AGAIN OVER PLATEAU. TEMPS QUITE WARM...IN 85-90 DEG RANGE. EVER INCREASING CHANCE OF CONVECTION AS AIR MASS FURTHER DESTABILIZES AND H5 RIDGE BREAKS DOWN. BEST CHANCE OF COURSE IN NORMALLY FAVORED DIURNAL TIMES. .LONG TERM... STILL LOOKS GOOD FOR RAIN SAT. FRONT SHOULD BE AROUND BNA BY 00Z SUN...AND PUSH THRU REST OF CWA SAT EVE. COULD BE SOME SEVERE WEATHER SAT BUT WILL NOT MENTION FOR NOW. HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...FOLLOWED MAV NUMBERS PRETTY CLOSELY...AGAIN A LITTLE COOLER TONITE. BNA BT 64/88/65/78 1237 CKV BT 64/87/64/77 1257 CSV BT 58/84/61/75 1227 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 12, 5:30 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT SWEEPING ACROSS THE REGION MAY BRING A ROUND OF ISOLATED SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE SATURDAY. 07
In the hours before
Special weather statement, May 12, 11:20 AM CDT, 5 hours 32 minutes before
TNZ062-121700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1120 AM CDT THU MAY 12 2005 1120 AM...ISOLATED THUNDERSTORMS HAVE FORMED IN SOUTHWEST MIDDLE TENNESSEE AROUND WAYNESBORO AND TOPSY. BECAUSE OF A WEAK WIND FIELD ALOFT...LITTLE MOVEMENT IN STORMS CAN BE EXPECTED. BRIEF HEAVY DOWNPOURS OF RAIN WILL ACCOMPANY THE STORMS.
Special weather statement, May 12, 11:23 AM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1123 AM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-121645- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1123 AM CDT THU MAY 12 2005 1120 AM...ISOLATED THUNDERSTORMS HAVE FORMED IN SOUTHWEST MIDDLE TENNESSEE AROUND WAYNESBORO AND TOPSY. BECAUSE OF A WEAK WIND FIELD ALOFT...LITTLE MOVEMENT IN STORMS CAN BE EXPECTED. BRIEF HEAVY DOWNPOURS OF RAIN WILL ACCOMPANY THE STORMS. BOYD 01
Special weather statement, May 12, 11:51 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1151 AM CDT THU MAY 12 2005 TNZ062-121715- ...THIS IS A TEST JLM
Special weather statement, May 12, 12:15 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1215 PM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-121800- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1215 PM CDT THU MAY 12 2005 SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT HOUR IN A LINE...FROM TOPSY IN NORTHEAST WAYNE COUNTY...SOUTHWEST ACROSS WAYNESBORO INTO THE LUTTS AREA OF SOUTHWEST WAYNE COUNTY. AN ISOLATED THUNDERSTORM WAS INDICATED IN THE SOUTHWEST CORNER OF WILLIAMSON COUNTY...JUST NORTHEAST OF PRIMM SPRINGS. BRIEF HEAVY DOWNPOURS OF RAIN CAN BE EXPECTED WITH THESE STORMS...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THUNDERSTORMS ARE FORMING ALONG A WEAK INVERTED TROUGH AXIS THAT IS EXTENDING FROM NORTHEAST MISSISSIPPI...NORTHEAST INTO SOUTHWEST MIDDLE TENNESSEE AND THEN EXTENDS INTO THE NASHVILLE AREA. ADDITIONAL DEVELOPMENT ON THE NORTHERN END OF THE TROUGH AXIS IS EXPECTED DURING THE AFTERNOON. BECAUSE OF A WEAK WIND FIELD ALOFT THE STORMS WILL MOVE VERY LITTLE FROM WHERE THEY DEVELOP. BOYD 01
Special weather statement, May 12, 1:15 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT THU MAY 12 2005 TNZ056>058-060-093-094-121845- HICKMAN-LAWRENCE-LEWIS-MAURY-PERRY-WAYNE- 115 PM CDT THU MAY 12 2005 A THUNDERSTORM WAS PRODUCING BRIEF DOWNPOURS OF HEAVY RAIN IN LEWIS COUNTY...OVER DEPRIEST BRANCH. LITTLE MOVEMENT IN THE THUNDERSTORM CAN BE EXPECTED THROUGH 145 PM. BOYD 01
Special weather statement, May 12, 3:36 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-122200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 336 PM CDT THU MAY 12 2005 ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH LITTLE MOVEMENT...BECAUSE OF A WEAK WIND FIELD ALOFT. ACTIVITY SHOULD BEGIN TO DISSIPATE AROUND SUNSET. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 31 min |
| May 12, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| May 12, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.